MAUDE Adverse Event Report: Abbott Medical BRK¿ XS Transseptal Needle, 71 cm Length; Trocar

Abbott Medical BRK¿ XS Transseptal Needle, 71 cm Length; Trocar
Model Number G407208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a pericardial effusion was noticed after the transesophageal ultrasound.Drainage was not required and ablation was not performed due to the patient's particular anatomy and scoliosis.The pericardial effusion was pre-existing.However, the physician alleges that tenting on the aorta may have caused the pericardial effusion with the brk needle.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident of a pericardial effusion could not be conclusively determined.

Brand Name
BRK¿ XS Transseptal Needle, 71 cm Length
Common Device Name
Trocar
Manufacturer (Section D)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50228653
Report Number3008452825-2026-00438
Device Sequence Number10257140
Product Code DRC
UDI-Device Identifier05414734205139
UDI-Public(01)05414734205139(10)11404546(17)290430
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407208
Device Catalogue NumberG407208
Device Lot Number11404546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown